Alert archive / South Dakota / Wind Advisories in 2012
Wind Advisory 40, NWS Rapid City, SD
NWS Rapid City, SD issued this wind advisory at Oct 2, 2012, 2:56 PM MDT for 16 counties in South Dakota. It took effect at Oct 3, 2012, 8:00 AM MDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2012, 2:56 PM MDT (20:56 UTC)
- In effect from
- Oct 3, 2012, 8:00 AM MDT
- Expired
- Oct 3, 2012, 11:44 PM MDT
- In force
- 16 hr
- Issued by
- NWS Rapid City, SD
Counties Bennett County, SD, Butte County, SD, Custer County, SD, Fall River County, SD, Haakon County, SD, Harding County, SD, Jackson County, SD, Lawrence County, SD, Meade County, SD, Mellette County, SD, Oglala Lakota County, SD, Pennington County, SD, Perkins County, SD, Todd County, SD, Tripp County, SD, Ziebach County, SD
The radar
The Rapid City radar (KUDX), 45 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 8.9 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3657 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
104 WWUS73 KUNR 022056 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 256 PM MDT TUE OCT 2 2012 .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY. BEHIND THE FRONT...GUSTY NORTH TO NORTHWESTERLY WINDS WILL DEVELOP. SDZ001-002-012>014-025>027-030>032-041>044-072>074-030500- /O.NEW.KUNR.WI.Y.0040.121003T1400Z-121004T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...STURGIS... UNION CENTER...HERMOSA 256 PM MDT TUE OCT 2 2012 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 9 PM MDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM TO 9 PM MDT WEDNESDAY. * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-030500- /O.NEW.KUNR.WI.Y.0040.121003T1800Z-121004T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 356 PM CDT TUE OCT 2 2012 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY. * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
5 follow-up statements
533 WWUS73 KUNR 030354 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 954 PM MDT TUE OCT 2 2012 .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION WEDNESDAY. BEHIND THE FRONT...GUSTY NORTH TO NORTHWESTERLY WINDS WILL DEVELOP. SDZ001-002-012>014-025>027-030>032-041>044-072>074-031200- /O.CON.KUNR.WI.Y.0040.121003T1400Z-121004T0300Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...STURGIS... UNION CENTER...HERMOSA 954 PM MDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 9 PM MDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-031200- /O.CON.KUNR.WI.Y.0040.121003T1800Z-121004T0300Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1054 PM CDT TUE OCT 2 2012 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
536 WWUS73 KUNR 030947 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 347 AM MDT WED OCT 3 2012 .A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TODAY. BEHIND THE FRONT...STRONG NORTH TO NORTHWESTERLY WINDS WILL DEVELOP. SDZ001-002-012>014-025>027-030>032-041>044-072>074-031800- /O.EXT.KUNR.WI.Y.0040.121003T1400Z-121004T0600Z/ HARDING-PERKINS-BUTTE-NORTHERN MEADE CO PLAINS-ZIEBACH- NORTHERN FOOT HILLS-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...FAITH...DUPREE...SPEARFISH...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...STURGIS... UNION CENTER...HERMOSA 347 AM MDT WED OCT 3 2012 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$ SDZ046-047-049-031800- /O.EXT.KUNR.WI.Y.0040.121003T1800Z-121004T0600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 447 AM CDT WED OCT 3 2012 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT THURSDAY... * WINDS...NORTH TO NORTHWEST AT 25 TO 40 MPH WITH GUSTS UP TO 55 MPH. * IMPACTS...SUDDEN WIND GUSTS CAN CAUSE DRIVERS TO LOSE CONTROL...ESPECIALLY IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. && $$
509 WWUS73 KUNR 032003 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 203 PM MDT WED OCT 3 2012 .GUSTY NORTH TO NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING BEHIND A STRONG COLD FRONT. A COLD AIRMASS MOVING IN BEHIND THE FRONT WILL BRING A HARD FREEZE TO NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA TONIGHT...WITH REMAINING PORTIONS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA EXPERIENCING A HARD FREEZE THURSDAY NIGHT. THIS WILL BRING AN END TO THE GROWING SEASON. SDZ013-014-026-027-030>032-041>044-046-047-049-072>074-040415- /O.NEW.KUNR.HZ.W.0002.121005T0300Z-121005T1400Z/ /O.CON.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-MELLETTE-TODD-TRIPP-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...DUPREE...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...WHITE RIVER... MISSION...WINNER...STURGIS...UNION CENTER...HERMOSA 203 PM MDT WED OCT 3 2012 /303 PM CDT WED OCT 3 2012/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... ...HARD FREEZE WARNING IN EFFECT FROM 9 PM MDT /10 PM CDT/ THURSDAY TO 8 AM MDT /9 AM CDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 9 PM MDT /10 PM CDT/ THURSDAY TO 8 AM MDT /9 AM CDT/ FRIDAY. * WINDS...NORTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH WILL CONTINUE THROUGH EARLY THIS EVENING BEFORE DIMINISHING LATE TONIGHT. * TEMPERATURES...TEMPERATURES THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL DROP INTO THE 20S. THIS WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ SDZ001-002-012-025-040415- /O.NEW.KUNR.HZ.W.0001.121004T0600Z-121004T1400Z/ /O.CON.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ HARDING-PERKINS-BUTTE-NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...SPEARFISH 203 PM MDT WED OCT 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY. * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TEMPERATURES...TEMPERATURES TONIGHT INTO EARLY THURSDAY MORNING WILL DROP INTO THE 20S. THIS WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ WYZ054>056-058-071-040415- /O.NEW.KUNR.HZ.W.0001.121004T0600Z-121004T1400Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE...COLONY 203 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY. * TEMPERATURES...TEMPERATURES TONIGHT INTO EARLY THURSDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. $$
323 WWUS73 KUNR 040146 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 746 PM MDT WED OCT 3 2012 .GUSTY NORTH TO NORTHWESTERLY WINDS WILL CONTINUE THROUGH THIS EVENING. A COLD AIRMASS MOVING IN BEHIND THE FRONT WILL BRING A HARD FREEZE TO NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA TONIGHT...WITH REMAINING PORTIONS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA EXPERIENCING A HARD FREEZE THURSDAY NIGHT. THIS WILL BRING AN END TO THE GROWING SEASON. SDZ013-014-026-027-030>032-041>044-072>074-041000- /O.CAN.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ /O.CON.KUNR.HZ.W.0002.121005T0300Z-121005T1400Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...DUPREE...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...STURGIS... UNION CENTER...HERMOSA 746 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 8 AM MDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. * TEMPERATURES...TEMPERATURES THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ SDZ001-002-012-025-041000- /O.CAN.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ /O.CON.KUNR.HZ.W.0001.121004T0600Z-121004T1400Z/ HARDING-PERKINS-BUTTE-NORTHERN FOOT HILLS- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...SPEARFISH 746 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. * TEMPERATURES...TEMPERATURES TONIGHT INTO EARLY THURSDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ SDZ046-047-049-041000- /O.CON.KUNR.HZ.W.0002.121005T0300Z-121005T1400Z/ /O.CON.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 846 PM CDT WED OCT 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT THURSDAY... ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THURSDAY TO 9 AM CDT FRIDAY... * WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE THROUGH THIS EVENING BEFORE DIMINISHING LATE TONIGHT. * TEMPERATURES...TEMPERATURES THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL DROP INTO THE 20S. THIS WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS 30 MPH WINDS...OR GUSTS OVER 45 MPH...ARE EXPECTED OR OCCURRING. A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ WYZ054>056-058-071-041000- /O.CON.KUNR.HZ.W.0001.121004T0600Z-121004T1400Z/ NORTHERN CAMPBELL-SOUTHERN CAMPBELL-WESTERN CROOK-WESTON- NORTHEASTERN CROOK- INCLUDING THE CITIES OF...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE...COLONY 746 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT THURSDAY... * TEMPERATURES...TEMPERATURES TONIGHT INTO EARLY THURSDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. $$ JC
463 WWUS73 KUNR 040544 NPWUNR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE RAPID CITY SD 1144 PM MDT WED OCT 3 2012 .A COLD AIRMASS MOVING INTO THE REGION WILL BRING A HARD FREEZE TO NORTHEAST WYOMING AND NORTHWEST SOUTH DAKOTA TONIGHT...WITH REMAINING PORTIONS OF WESTERN AND SOUTH CENTRAL SOUTH DAKOTA EXPERIENCING A HARD FREEZE THURSDAY NIGHT. THIS WILL BRING AN END TO THE GROWING SEASON. SDZ046-047-049-041345- /O.CAN.KUNR.WI.Y.0040.000000T0000Z-121004T0600Z/ /O.CON.KUNR.HZ.W.0002.121005T0300Z-121005T1400Z/ MELLETTE-TODD-TRIPP- INCLUDING THE CITIES OF...WHITE RIVER...MISSION...WINNER 1244 AM CDT THU OCT 4 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 9 AM CDT FRIDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RAPID CITY HAS CANCELLED THE WIND ADVISORY. * TEMPERATURES...TEMPERATURES THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ SDZ001-002-012-025-WYZ054>056-058-071-041345- /O.CON.KUNR.HZ.W.0001.121004T0600Z-121004T1400Z/ HARDING-PERKINS-BUTTE-NORTHERN FOOT HILLS-NORTHERN CAMPBELL- SOUTHERN CAMPBELL-WESTERN CROOK-WESTON-NORTHEASTERN CROOK- INCLUDING THE CITIES OF...BUFFALO...LEMMON...BISON... BELLE FOURCHE...SPEARFISH...GILLETTE...WRIGHT...MOORCROFT... HULETT...NEWCASTLE...COLONY 1144 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT THURSDAY... * TEMPERATURES...TEMPERATURES TONIGHT INTO EARLY THURSDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ SDZ013-014-026-027-030>032-041>044-072>074-041345- /O.CON.KUNR.HZ.W.0002.121005T0300Z-121005T1400Z/ NORTHERN MEADE CO PLAINS-ZIEBACH-RAPID CITY-SOUTHERN FOOT HILLS- CUSTER CO PLAINS-PENNINGTON CO PLAINS-HAAKON-FALL RIVER-SHANNON- JACKSON-BENNETT-STURGIS/PIEDMONT FOOT HILLS- SOUTHERN MEADE CO PLAINS-HERMOSA FOOT HILLS- INCLUDING THE CITIES OF...FAITH...DUPREE...RAPID CITY... EDGEMONT...HOT SPRINGS...FOLSOM...WALL...PHILIP...ARDMORE... OELRICHS...PINE RIDGE...KYLE...KADOKA...MARTIN...STURGIS... UNION CENTER...HERMOSA 1144 PM MDT WED OCT 3 2012 ...HARD FREEZE WARNING REMAINS IN EFFECT FROM 9 PM THURSDAY TO 8 AM MDT FRIDAY... * TEMPERATURES...TEMPERATURES THURSDAY NIGHT INTO EARLY FRIDAY MORNING WILL DROP INTO THE 20S. * IMPACTS...THE COLD TEMPERATURES WILL BRING A HARD FREEZE ENDING THE GROWING SEASON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HARD FREEZE WARNING MEANS THAT THE GROWING SEASON WILL COME TO AN END. && $$ JC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Oct 2, 2:32 PM MDT, 24 minutes earlier.
Area forecast discussion, Oct 2, 2:32 PM MDT, 24 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
232 PM MDT TUE OCT 2 2012
.DISCUSSION...CURRENT SURFACE ANALYSIS PLACES LOW OVER LAKE
WINNIPEG WITH TROF STRETCHING SOUTHWESTWARD INTO THE
CENTRAL/WESTERN DAKOTAS INTO WESTERN NEBRASKA. UPPER LEVEL ANALYSIS
PLACES WESTERLY FLOW OVER OUR AREA...WHILE COMPACT LOW PUSHES
SOUTHEASTWARD NEAR THE BC/ALBERTA BORDER.
FOR TONIGHT...UPPER LOW WILL OPEN UP AND SWING INTO MONTANA
OVERNIGHT. AFOREMENTIONED SFC LOW WILL LIFT INTO ONTARIO...WHILE
SECONDARY LOW SPINS UP OVER SOUTHERN SOUTH DAKOTA/NORTHERN
NEBRASKA AS A STRONG COLD FRONT STARTS TO PUSH ITS WAY INTO THE
AREA. WITH THE FRONT MOVING IN COMBINED WITH LIFT FROM APPROACHING
TROF...SOME SHOWERS MAY START DEVELOPING OVER THE NRN CWA.
ON WEDNESDAY...TROF CONTINUES ITS PUSH INTO NORTHERN PLAINS.
ALTHOUGH MOST OF THE LIFT/PRECIP SHOULD REMAIN TO THE NORTH OF THE
AREA...A BROAD AREA OF LIFT WILL DEVELOP FROM NERN WYO INTO NWRN
SD. THEREFORE...EXPECT RAIN TO DEVELOP PRIMARILY OVER THAT
AREA...THOUGH SOME SHOWERS PUSHING TO THE SOUTHEAST WILL STILL
REMAIN POSSIBLE. FRONT WILL CONTINUE SLIDING SOUTHEAST BRINGING
VERY GUSTY WINDS IN ITS WAKE AS PRESSURE GRADIENT TIGHTENS WITH SFC
LOW SHIFTING TO THE NORTHEAST. STRONG CAA BEHIND THE LOW WILL
BRING MUCH COOLER TEMPERATURES TO MUCH OF THE AREA. UPPER TROF
PUSHES TO THE EAST OVERNIGHT BEFORE STARTING TO CLOSE NEAR THE RED
RIVER VALLEY. THEREFORE...EXPECT MOST PRECIP TO TAPER OFF IN THE
EVENING. WITH THE COOLER AIR PUSHING IN...ANY LINGERING PRECIP
SHOULD SWITCHING TO SNOW...PARTICULARLY OVER THE BLKHLS.
ALSO...SOME UPSLOPE ENHANCEMENT MAY KEEP SOME SNOW GOING A BIT
LATER OVER THE NRN BLKHLS.
FOR THURSDAY...CENTER OF UPPER LOW SHIFTS OFF TO THE EAST AS SFC
HIGH STARTS TO PUSH ITS WAY INTO THE AREA...WITH TEMPS REMAINING
CHILLY. NEXT WAVE WILL PUSH THROUGH BROAD CYCLONIC FLOW INTO THE
AREA THURSDAY NIGHT...BRINGING ADDITIONAL CHANCES FOR RAIN/SNOW.
EXTENDED...LARGE UPPER TROF OVER THE CNTRL CONUS WILL KEEP THE
WEATHER UNSETTLED AND CHILLY INTO THE WEEKEND. TEMPS WILL BEGIN TO
SLOWLY WARM...AND PRECIPITATION CHANCES WILL DECREASE...LATE IN THE
WEEKEND INTO EARLY NEXT WEEK AS THE UPPER TROF SHIFTS INTO THE ERN
CONUS. BEST CHANCE FOR PRECIPITATION WILL BE FRIDAY AS A POTENT
SHORT WAVE EMBEDDED IN THE NW FLOW ALOFT CROSSES THE NRN PLAINS.
&&
.AVIATION...18Z TAFS UPDATE
VFR CONDITIONS EXPECTED THROUGH MOST OF TONIGHT. A STRONG COLD FRONT
WILL MOVE THROUGH LATE TONIGHT AND EARLY WEDNESDAY PRODUCING GUSTY
NW WINDS. RAIN WILL SPREAD INTO PORTIONS OF NORTHEAST WYOMING AND
NORTHWEST SOUTH DAKOTA LATE TONIGHT BEHIND THE COLD FRONT WITH CIGS
LOWERING TO MVFR/IFR BY WEDNESDAY. BOTH KRAP AND KGCC ARE EXPECTED
TO REMAIN VFR THROUGH 18Z WEDNESDAY BEFORE CONDITIONS DETERIORATE.
&&
.UNR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY FROM 8 AM TO 9 PM MDT WEDNESDAY FOR BENNETT-BUTTE-
CUSTER CO PLAINS-FALL RIVER-HAAKON-HARDING-HERMOSA FOOT
HILLS-JACKSON-NORTHERN FOOT HILLS-NORTHERN MEADE CO PLAINS-
PENNINGTON CO PLAINS-PERKINS-RAPID CITY-SHANNON-SOUTHERN
FOOT HILLS-SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT
HILLS-ZIEBACH.
WIND ADVISORY FROM 1 PM TO 10 PM CDT WEDNESDAY FOR MELLETTE-TODD-
TRIPP.
RED FLAG WARNING UNTIL 6 PM MDT THIS EVENING FOR NORTHWESTERN
SOUTH DAKOTA PLAINS.
WY...NONE.
&&
SHORT TERM...077
LONG TERM....JOHSNON
AVIATION...JOHSNONHazardous weather outlook, Oct 2, 11:30 AM MDT, 3 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 1130 AM MDT TUE OCT 2 2012 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-031300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 1130 AM MDT (1230 PM CDT) TUE OCT 2 2012 ...RED FLAG WARNING IN EFFECT THROUGH 6 PM MDT TODAY FOR THE NORTHWEST SOUTH DAKOTA PLAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT WARM AND DRY CONDITIONS ARE EXPECTED TODAY...WHICH WILL COMBINE WITH GUSTY NORTHWEST WINDS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS. EXTREME FIRE DANGER AREA IS ALSO EXPECTED ACROSS THE SOUTH DAKOTA PLAINS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY WINDS ARE EXPECTED ON THE SOUTH DAKOTA PLAINS ON WEDNESDAY BEHIND A STRONG COLD FRONT. SUSTAINED WINDS OF 25 TO 40 MPH WITH GUSTS TO AROUND 55 MPH ARE LIKELY. THIS WILL ALSO BRING MUCH COLDER TEMPERATURES TO THE REGION. A HARD FREEZE IS EXPECTED AT MANY LOCATIONS BY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Rapid City, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 3:34 AM MDT | Red Flag Warning | UNR | 14 hr |
Nearby
Wind Advisories in South Dakota, 2012Every wind advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.